MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Joint Dislocation (2374); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Muscle/Tendon Damage (4532); Unequal Limb Length (4534); Joint effusion (4849)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2024-00206; 0001822565-2024-00207.D10: cat# 00625006535, lot# 64001146 ,bone scr 6.5x35 self-tap; cat# 00875705401, lot# 64009913, 54mm o.D.Size jj porous uncemented with cluster holes shell use with jj liners.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure approximately 5 years post implantation due to the development of pain, limb length discrepancy, instability with recurrent dislocations, and metallosis.During the procedure large gray-black synovial effusion, extensive osteolysis and necrotic lesion of r hip soft tissue with complete loss of hip abductor attachments on proximal femur noted.There was extensive debridement of r hip pseudotumor.Gross black debris around the femoral trunnion, the patient underwent revision, the head and liner components were exchanged without complications.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} updated: g3; h2; h3; h6.Proposed component code: mechanical (g04)- head.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed.The patient presented with pain, dislocations, instability, leg length discrepancy, and metallosis.A revision was performed with osteolysis and pseudotumor noted.Black debris was noted on the trunnion.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total hip arthroplasty without hardware failure or loosening.Patient body habitus does limit evaluation significantly.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18562108
Report Number0002648920-2024-00019
Device Sequence Number8182864
Product Code LPH
UDI-Device Identifier00889024144736
UDI-Public(01)00889024144736(17)270630(10)63706950
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00801803603
Device Lot Number63706950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight95 KG